Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 72, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 31, 2017, 6:22 AM CDT for Woodruff County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2017, 6:22 AM CDT (11:22 UTC)
- Expired
- Aug 31, 2017, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 8:15 AM CDT | FLASH FLOOD | Mccrory, AR | STREET FLOODING IN THE TOWN OF MCCORY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WGUS54 KLZK 311122
FFWLZK
ARC147-311415-
/O.NEW.KLZK.FF.W.0072.170831T1122Z-170831T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
622 AM CDT THU AUG 31 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Woodruff County in eastern Arkansas...
* Until 915 AM CDT
* At 619 AM CDT, Doppler radar indicated showers and isolated
thunderstorms persisting across the warned area. The radar
estimated 2 to 3 inches of rain early this morning. Given
additional heavy rain, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Patterson... McCrory...
Pumpkin Bend... Morton...
Howell... Penrose...
Hilleman... Wiville...
Gregory... Grays...
McClelland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3510 9105 3510 9144 3514 9144 3514 9143
3515 9144 3519 9143 3519 9141 3521 9141
3519 9138 3522 9140 3523 9139 3535 9122
3535 9104
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:47 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 31, 3:47 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 347 AM CDT Thu Aug 31 2017 .SHORT TERM...Today Through Friday Night Bands of SHRA lifting NW early this Thu morning across much of the SERN half of the CWA as the remnants of TS Harvey move closer to the state. The center of Harvey as of around 3 am was located just SW of Monroe, LA...and will lift NE over extreme SE AR near the AR/LA/MS intersection near Eudora and Lake Village by late this morning. Expect the center of Harvey to be over NW MS and W TN by midnight Fri morning...continuing to lift NE away from AR by sunrise Fri. Not many changes expected to the forecast for this morning as the overall pattern looks similar to Thu evening data. This keeps the heaviest rainfall across the SERN third of the CWA...with generally 2 or more inches possible along and east of a line from Hermitage...to Pine Bluff...to Des Arc and Patterson. Amounts exceeding 3 inches will be possible along and east of a line from Monticello to Clarendon...where locally higher amounts nearing 4 inches could be seen. Will keep the Flash Flood Watch in the current locations...continuing through 00Z Fri. Think most of the precip will be moving out of the state by that time that an extension in time will not be needed. As for locations further NW...expect a fairly sharp gradient in rainfall amounts the further west of the center of Harvey you go. Winds will be breezy across portions of the CWA as the pressure gradient tightens as the center of Harvey moves over SERN AR. Portions of central into ERN and NERN AR could see sustained winds exceeding 20 mph...with gusts over 30 mph possible. Do not expect to make any changes regarding the Wind Adv. As Harvey lifts NE of the area this evening and especially on Fri...expect drier and calmer conditions to move into the state for Fri...with a clearing sky expected. Temps will warm back into the 80s for most areas...which will again be just below normal for the first day of Sep. The drier conditions will then persist into the first part of the long term period. && .LONG TERM...Saturday Through Wednesday Some ridging aloft will occur over the southeast United States this weekend. This will result in dry weather locally, and temperatures closer to seasonal. The warmup will be short-lived as a big shortwave tracks from the upper Midwest through the Great Lakes and toward New England early next week. by Tuesday, a deep trough will be noted across the eastern United States, with a prominent ridge over the west. As troughing occurs, a cold front will push toward Arkansas from the north. That will bring isolated to scattered showers and thunderstorms. After the front pushes through the region, it will be dry and cooler on Wednesday, with below average temperatures in the forecast. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 76 66 82 60 / 60 30 0 0 Camden AR 78 66 87 67 / 80 10 0 0 Harrison AR 80 59 79 58 / 10 10 0 0 Hot Springs AR 79 66 85 66 / 60 10 0 0 Little Rock AR 76 67 84 66 / 80 20 0 0 Monticello AR 75 67 83 66 / 100 30 0 0 Mount Ida AR 81 63 85 64 / 40 10 0 0 Mountain Home AR 81 63 80 59 / 20 10 0 0 Newport AR 76 66 81 60 / 60 40 10 0 Pine Bluff AR 75 66 83 66 / 100 30 0 0 Russellville AR 82 65 85 65 / 40 10 0 0 Searcy AR 76 66 81 62 / 70 30 0 0 Stuttgart AR 75 67 82 64 / 90 40 10 0 && .LZK Watches/Warnings/Advisories... Wind Advisory from 7 AM this morning to 7 PM CDT this evening FOR Arkansas-Faulkner-Independence-Jackson-Jefferson-Lonoke- Monroe-Prairie-Pulaski-White-Woodruff. Flash Flood Watch through this evening FOR Arkansas-Bradley- Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. && Short Term...62 / Long Term...46
Hazardous weather outlook, Aug 31, 3:24 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 324 AM CDT Thu Aug 31 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 324 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and a few thunderstorms will continue across much of the southeast two thirds of the state through tonight as the remnants of Tropical Storm Harvey lift northeast over extreme southeast Arkansas. Some heavy rainfall will remain possible over the southeastern third of the state...with rainfall amounts exceeding 2 inches along and east of a line from Hermitage...to Pine Bluff...to Des Arc to Patterson. Rainfall amounts exceeding 3 inches may be seen along and east of a line from Monticello to Clarendon...with locally higher amounts near 4 inches possible. As a result...a flash flood threat will exist in this southeastern region of the state through this evening. Winds will be breezy for portions of the state today as well. Winds of 20 to 30 mph could be seen for portions of central into eastern and northeastern areas through this afternoon. Gusts could exceed 35 mph occasionally. Winds further west and northwest should be lighter...but remain somewhat breezy. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday The remnants of Tropical Storm Harvey will be moving northeast of the state by Friday morning...with chances for precipitation ending from west to east. As a result...the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:01 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 6 days |
| Aug 31, 8:42 AM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 3 hr |
| Aug 31, 9:13 AM CDT | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Aug 31, 11:44 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie, Woodruff | 3 hr |
| Aug 31, 12:10 PM CDT | Flash Flood Warning | LZK | Jackson, White, Woodruff | 3 hr |
| Aug 31, 12:36 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Lincoln | 4 hr |
| Aug 31, 2:40 PM CDT | Flash Flood Warning | LZK | Jackson, Monroe, Prairie, White, Woodruff | 110 min |
| Aug 31, 4:29 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.